MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2.5-4-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the treatment of an unruptured saccular aneurysm of the anterior cerebral communicating artery, the bare axium 3d coil spring coil could not be pushed out of the protective sleeve during delivery.The device was prepared as indicated in the instructions for use (ifu).The aneurysm had a maximum diameter of 2.6 millimeters and a neck diameter of 1.8 millimeters, with normal blood flow and vessel tortuosity noted.The product was explanted and replaced.No patient complications have been reported as a result of this event.Additional information was received reporting that a continuous saline flush administered and maintained as indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium implant coil was returned within a shipping box; within a sealed biohazard pouch; within a sealed tyvek biohazard pouch and within a dispenser track.The axium implant coil was returned without introducer sheath.Visual inspection/damage location details: the axium was found to be returned in two segments.The axium implant coil pushwire was found to be kinked at ~29.5cm, at ~138.9cm and broken at ~147.8cm from proximal end.The axium implant coil was found to be stretched and damaged.The axium distal ball was found to be damaged and not returned.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil tip od (outer diameter) was unable to be measured due to its damaged condition.The id (inner diameter) of the introducer sheath was unable to be measured as it was not returned.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed as the axium implant coil was returned without the introducer sheath.It is possible insufficient preparation of the axium implant coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.The root cause was unable to be determined.There was no indication that the event was related to a potential manufacturing issue, so a device history record review is not required.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23782265
Report Number9617601-2025-03395
Device Sequence Number15809616
Product Code KRD
UDI-Device Identifier00847536037656
UDI-Public(01)00847536037656(17)271105(10)230042819
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2.5-4-3D
Device Catalogue NumberQC-2.5-4-3D
Device Lot Number230042819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Initial Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale